5 Written questions
5 Matching questions
- Cause of anaphylactic shock?
- Nursing interventions for shock
- Body's compensatory mechanisms for shock
- What is cardiogenic shock characterized by?
- Causes of neurogenic shock?
- a DECREASED: CO, stroke volume, UO, ventricular emptying, tissue perfusion, blood pressure, LOC.
- b Severe allergic reaction in a patient who has previously been exposed to an allergen. Ie. contrast dyes, drugs, insect bites, foods such as peanuts.
- c monitor HR, BP, LOC, urine output. Recognize early and manage to reduce chance of end-stage organ damage. Provide pt teaching regarding drug therapy.
- d Increased HR, vasoconstriction, activates renin angiotensin mechanisms, ADH increases, increase secretion of epinephrine and norepinephrine to increase BP and HR.
- e Spinal cord injury, Spinal anesthesia, depressant action of medications, lack of glucose (insulin reaction or shock), Severe pain.
5 Multiple choice questions
- O2, control chest pain, selective fluid support, medications (dopamine, dobutamine, isoproterenol, norepinephrine, IV nitro)
- Adequate cardiac pump
Sufficient blood volume
- Id and treat infection (usually Gram neg); eliminate potential sources of infection (remove and culture all lines and tubes, restart lines at different sites); Start broad spectrum abx-usually 3rd generation cephalosporin and an aminoglycoside, until C&S reports are received. Change abx according to organisms to a more specific/less toxic abx.; fluid replacement; aggressive nutritional support
- intra-aortic ballon pump (IABP)
5 True/False questions
septic shock → vasodilation d/t mediators of inflammatory process in response to overwhelming INFECTION - 40-70% mortality rate depending on organism.
Use of isoproterenol (Isuprel) in cardiogenic shok → Drug of choice for cardiogenic shock because does not cause vasoconstriction but increases strength of contractions, improves stroke volume and CO. Minimal increase in HR. has a half-life of 2 minutes, given as an IV infusion drip, dosed in mcg/kg/min. only give in the ICU
hypovolemic shock → pump failure - 80-100% mortality rate
What is anaphylactic shock characterized by? → vasodilation (lowers BP) and increased capillary permeability/leakage d/t cellular injury from bacterial toxins- lose fluid out of vasculature.
anaphylactic shock → vasodilation d/t ALLERGIC REACTION causing release of HISTAMINE.